Alert archive / Illinois / River Flood Warnings in 2024
River Flood Warning 13, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Apr 2, 2024, 10:00 AM CDT for Fulton County, Knox County, Illinois. It took effect at Apr 3, 2024, 5:06 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2024, 10:00 AM CDT (15:00 UTC)
- In effect from
- Apr 3, 2024, 5:06 AM CDT
- Expired
- Apr 2, 2024, 8:53 PM CDT
- In force
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fulton County, IL, Knox County, IL
The radar
The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spoon River (W-IL) at London Mills (LNMI2). The gauge peaked at 11.98 ft at Apr 3, 2024, 8:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 21 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05569500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
609
WGUS43 KILX 021500
FLWILX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lincoln IL
1000 AM CDT Tue Apr 2 2024
...The National Weather Service in Lincoln IL has issued a Flood
Warning for the following rivers in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to remain aware of the
latest forecasts and associated flood risk for their area. Stay
tuned for further updates on this flooding situation.
Additional information is available at www.weather.gov.
&&
ILC057-095-030700-
/O.NEW.KILX.FL.W.0013.240403T1006Z-240406T0431Z/
/LNMI2.1.ER.240403T1006Z.240404T0600Z.240405T2230Z.NO/
1000 AM CDT Tue Apr 2 2024
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO LATE FRIDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Spoon River at London Mills.
* WHEN...From late tonight to late Friday evening.
* ADDITIONAL DETAILS...
- At 9:45 AM CDT Tuesday the stage was 8.3 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 17.4 feet early Thursday morning.
It will then fall below flood stage Friday afternoon.
- Flood stage is 15.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Wed Thu Fri
Spoon River
London Mill 15.0 8.3 Tue 9 am CDT 15.6 17.4 16.2
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
Barnes1 follow-up statement
260
WGUS83 KILX 030153
FLSILX
Flood Statement
National Weather Service Lincoln IL
853 PM CDT Tue Apr 2 2024
...The Flood Warning is cancelled for the following rivers in
Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
ILC057-095-030300-
/O.CAN.KILX.FL.W.0013.240403T1006Z-240403T0153Z/
/LNMI2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
853 PM CDT Tue Apr 2 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Spoon River at London Mills.
* ADDITIONAL DETAILS...
- At 7:45 PM CDT Tuesday the stage was 10.3 feet.
- Forecast...The river is expected to rise to a crest of 13.0
feet Thursday morning.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Wed Thu Fri
Spoon River
London Mill 15.0 10.3 Tue 7 pm CDT 12.7 12.9 10.9
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
NMAWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 2, 6:10 AM CDT, 3 hours 50 minutes earlier. Its key messages:
- Scattered thunderstorms will develop mid to late this morning along and east of I-57. There is a level 1 of 5 (marginal) risk for severe weather from these storms between 10 am and 4 pm. Have multiple ways to receive warnings, and a plan for taking shelter.
- There is a 60-70% chance west-southwest winds will gust over 45 mph across east-central IL this afternoon. Northwest winds will gust 40-45 mph, possibly higher, tomorrow. Those driving high profile vehicles should use caution.
- Tonight through Wednesday night, snow showers are expected mainly north of a Macomb to Paxton line. There is a 30-40% chance for more than 1 inch of accumulations which will occur mainly on grassy surfaces.
- Near freezing temperatures are forecast Wednesday through Friday nights, with the greatest chance (50-80%) for a hard freeze Friday night. Precautions will be needed to protect newly emerged, sensitive vegetation.
Area forecast discussion, Apr 2, 6:10 AM CDT, 3 hours 50 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 610 AM CDT Tue Apr 2 2024 .KEY MESSAGES... - Scattered thunderstorms will develop mid to late this morning along and east of I-57. There is a level 1 of 5 (marginal) risk for severe weather from these storms between 10 am and 4 pm. Have multiple ways to receive warnings, and a plan for taking shelter. - There is a 60-70% chance west-southwest winds will gust over 45 mph across east-central IL this afternoon. Northwest winds will gust 40-45 mph, possibly higher, tomorrow. Those driving high profile vehicles should use caution. - Tonight through Wednesday night, snow showers are expected mainly north of a Macomb to Paxton line. There is a 30-40% chance for more than 1 inch of accumulations which will occur mainly on grassy surfaces. - Near freezing temperatures are forecast Wednesday through Friday nights, with the greatest chance (50-80%) for a hard freeze Friday night. Precautions will be needed to protect newly emerged, sensitive vegetation. && .DISCUSSION... Issued at 326 AM CDT Tue Apr 2 2024 At 3am, sfc obs show a pseudostationary front draped along and just north of the I-72 corridor. South of this boundary, southerly winds are maintaining dewpoints, like temps, in the upper 50s, while north of it northeast winds are holding temps in the lower 50s. Convective activity, however, has pushed the instability axis a bit further south; that is, south of an Effingham to Robinson line where the severe threat isn't completely over and a tornado watch remains in effect. After a couple more hours, that threat should be over, as well as the threat for flooding which at this point remains the larger concern given the strength of moisture advection with the LLJ which has resulted in efficient rain producers already (MRMS estimating a swath of 2-3.5+ inches fell between I-72 and I-70). The CAMs then suggest a break will occur for most of the area around sunrise, with scattered cells or a broken line developing along the cold front between mid morning and lunchtime. Given 0-6km shear values around 65-80kt (much of this being in the lowest levels, with the HRRR depicting 0-1km SRH up to around 200 m^2/s^2) and SBCAPE around 1500-2500 J/kg, the environment will be favorable for rotating storms capable of all severe hazards east of I-57. These storms are forecast to pose a severe risk in the ILX CWA mainly between noon and 3pm, thereafter racing into a more thermodynamically conducive environment for severe weather across Indiana. Behind the cold front driving this line, west-southwest winds will dramatically increase with BUFKIT mixing techniques suggesting gusts to around 36-42 kt possible across much of the area (highest east). Ensemble mean from the EPS is higher than the CAMs, suggesting max gusts around 50-55 mph (vs 40-45 mph from the NAMNest and HRRR). Not sure why this is, but as it suggests a 95% chance for gusts of 45 mph or higher (i.e., Wind Advisory criteria) east of I- 57 today, it's hard to feel confident enough we won't hit criteria to withhold one. We've thus issued a Wind Advisory for areas along and east of I-57 and north of I-70, where confidence is highest in the stronger winds mixing down behind the cold front early-mid afternoon; this runs (from noon) through 8pm because (1) guidance is often too fast in bringing down winds in post- frontal environments and (2) the low is expected to be rapidly deepening which might prolong the winds more than normal...though we may be allowed to expire it early if winds underperform or ease sooner. As the severe weather threat shifts out of our area, the wrap around moisture on the back side of the low arrives from the northwest mid to late afternoon. The best dynamic forcing for banded wintry precip will be across northwest IL, eastern IA, and southern/central WI, but we'll have some flakes mixing in late tonight through tomorrow morning north of I-72. Accumulations at this point still look minimal, but we'll need to watch tomorrow evening/night for some heavier snow showers that could drop a quick inch or more (along with increased wind gusts) in a few locations. Outside of these snow showers tomorrow, winds will be gusting 35-45 mph; within them, there is concern for stronger gusts which combined with snow could temporarily reduce visibility significantly. There's low confidence (10-20% chance) in this materializing, let alone the location where it'd occur, but we'll keep watching the highres guidance for more insight. We've held off on a Wind Advisory for tomorrow given low confidence in how deep the sfc low becomes, and to avoid confusion since there's already one in effect for a portion of the area today. NBM would suggest a roughly 40-50% we gust to 45+ mph tomorrow afternoon and evening, though; stay tuned for updates. Unsurprisingly, temps cool to near freezing area-wide tonight and tomorrow night, with increased chances for a freeze Thursday and Friday nights. Given subsidence with high pressure building in, few (if any) clouds and light winds should favor Friday night as the coldest; there is a 50-80% chance for a hard freeze area wide. The expanding ridge of high pressure will result in warming conditions over the weekend, though both the ECMWF and GFS now show a trough flattening the ridge by early next week. Ahead of that trough, there will be an increase in precip chances and cloudiness which could impact folks' ability to spot the eclipse. Being a week out, though, that is subject to change dramatically; stay tuned. Bumgardner && .AVIATION... (For the 12z TAFs through 12z Wednesday Morning) Issued at 604 AM CDT Tue Apr 2 2024 As a low pressure system lifts northeast through central Illinois today, winds and flight categories will be shifty. LIFR visibilities at PIA and BMI should improve as the low pulls northward into northern IL early this afternoon, with ceilings improving slightly. As this low deepens, however, west-southwest winds will increase and gust upwards of 30 kt - highest at BMI, CMI, and DEC. Winds will veer to west late afternoon and evening, while easing gradually. Rain mixed with snow will drift south on the back side of the low tonight to reduce visibilities mainly at the northern (BMI and PIA) terminals. Bumgardner && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon today to 8 PM CDT this evening for ILZ045-046-055>057-062-063. Flood Watch until 1 PM CDT this afternoon for ILZ062-063-066>068- 071>073. &&
Hazardous weather outlook, Apr 2, 5:23 AM CDT, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 523 AM CDT Tue Apr 2 2024 ILZ027>031-036>038-040>057-061-031030- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- 523 AM CDT Tue Apr 2 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Today and tonight. An isolated thunderstorm is possible (30% chance) late this morning into early afternoon. Severe weather is not expected. Northwest winds will gust 35 to 45 mph this afternoon, highest over eastern IL. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Breezy northwest wind gusts of 35-45 mph are expected on Wednesday. Low temperatures near freezing Thursday and Friday mornings may cause some damage to early emerging vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-031030- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 523 AM CDT Tue Apr 2 2024 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Today and tonight. Scattered thunderstorms are expected late this morning into mid afternoon. A few storms could have damaging wind gusts and hail. Northwest winds will gust 35 to 45 mph late this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Breezy northwest wind gusts of 35-45 mph are expected on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 10 am and 4 pm. 25
In the hours before
Local storm report, Apr 2, 8:36 AM CDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
836 AM CDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain Lovington 39.71N 88.63W
04/02/2024 M3.53 Inch Moultrie IL CO-OP Observer
&&
BarnesLocal storm report, Apr 2, 8:42 AM CDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
842 AM CDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain 1 SSE Effingham 39.11N 88.53W
04/02/2024 M2.67 Inch Effingham IL CO-OP Observer
&&
BarnesLocal storm report, Apr 2, 8:46 AM CDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
846 AM CDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM Rain Franklin 39.62N 90.05W
04/02/2024 M2.75 Inch Morgan IL Mesonet
&&
BarnesLocal storm report, Apr 2, 8:55 AM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
855 AM CDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Rain 2 E Shelbyville 39.41N 88.77W
04/02/2024 M2.53 Inch Shelby IL CO-OP Observer
&&
BarnesLocal storm report, Apr 2, 9:05 AM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
905 AM CDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Rain 1 ESE Mattoon 39.47N 88.35W
04/02/2024 M2.55 Inch Coles IL CO-OP Observer
&&
BarnesLocal storm report, Apr 2, 9:15 AM CDT, 45 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Lincoln IL
915 AM CDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM Rain Franklin 39.62N 90.05W
04/02/2024 M2.75 Inch Morgan IL Mesonet
0800 AM Rain 1 ESE Mattoon 39.47N 88.35W
04/02/2024 M2.55 Inch Coles IL CO-OP Observer
0800 AM Rain 2 E Shelbyville 39.41N 88.77W
04/02/2024 M2.53 Inch Shelby IL CO-OP Observer
0800 AM Rain Watson 39.03N 88.57W
04/02/2024 M2.61 Inch Effingham IL Cocorahs
0800 AM Rain Morrisonville 39.42N 89.46W
04/02/2024 M3.05 Inch Christian IL CO-OP Observer
0730 AM Rain 3 W Robinson 39.01N 87.80W
04/02/2024 M3.40 Inch Crawford IL Mesonet
0700 AM Rain 1 SSE Effingham 39.11N 88.53W
04/02/2024 M2.67 Inch Effingham IL CO-OP Observer
0700 AM Rain Lovington 39.71N 88.63W
04/02/2024 M3.53 Inch Moultrie IL CO-OP Observer
0700 AM Rain 1 ESE Chatham 39.67N 89.68W
04/02/2024 M2.61 Inch Sangamon IL Cocorahs
0700 AM Rain Robinson 39.01N 87.78W
04/02/2024 M2.85 Inch Crawford IL CO-OP Observer
0700 AM Rain 4 SE Southern View 39.72N 89.60W
04/02/2024 M2.19 Inch Sangamon IL Mesonet
0700 AM Rain Mattoon 39.48N 88.38W
04/02/2024 M2.91 Inch Coles IL Cocorahs
0700 AM Rain Arthur 39.72N 88.47W
04/02/2024 M3.70 Inch Douglas IL Mesonet
0700 AM Rain Neoga 39.32N 88.45W
04/02/2024 M2.00 Inch Cumberland IL CO-OP Observer
0700 AM Rain Danville 40.14N 87.63W
04/02/2024 M2.02 Inch Vermilion IL Emergency Mngr
0700 AM Rain Hutsonville 39.11N 87.66W
04/02/2024 M3.13 Inch Crawford IL CO-OP Observer
0700 AM Rain 1 E Paris 39.62N 87.67W
04/02/2024 M3.95 Inch Edgar IL CO-OP Observer
0700 AM Rain 1 E Taylorville Airport 39.53N 89.31W
04/02/2024 M4.20 Inch Christian IL CO-OP Observer
0630 AM Rain 1 NNE Flora 38.68N 88.48W
04/02/2024 M2.30 Inch Clay IL CO-OP Observer
0630 AM Rain 1 WSW Arthur 39.71N 88.49W
04/02/2024 M3.61 Inch Moultrie IL CO-OP Observer
0600 AM Rain 1 SSW Pana 39.37N 89.09W
04/02/2024 M2.32 Inch Christian IL CO-OP Observer
0600 AM Rain 1 N Windsor 39.45N 88.60W
04/02/2024 M2.40 Inch Shelby IL CO-OP Observer
0600 AM Rain 3 S Moweaqua 39.59N 89.02W
04/02/2024 M3.01 Inch Shelby IL CO-OP Observer
&&
BarnesThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:00 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt, Shelby | 30 min |
| Apr 1, 7:15 PM CDT | Flash Flood Warning | ILX | Macon, Moultrie, Shelby | 4 hr |
| Apr 1, 7:35 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 25 min |
| Apr 1, 8:34 PM CDT | Flash Flood Warning | ILX | Clark, Edgar | 2 hr |
| Apr 2, 2:42 AM CDT | Wind Advisory | ILX | Champaign, Clark, Coles, Cumberland, Douglas, Edgar and 1 more | 17 hr |
| Apr 2, 9:09 AM CDT | River Flood Warning | ILX | Clay, Richland | 13 days |
| Apr 2, 11:17 AM CDT | Flash Flood Watch | ILX | Sangamon | 11 hr |
Nearby
River Flood Warnings in Illinois, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.